Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS Charleston, WV

November 17, 20134 counties in Ohio; Pleasants County, Wood County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Nov 17, 2013, 8:16 PM EST for 4 counties in Ohio; Pleasants County, Wood County, West Virginia. It was in force for 59 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 8:16 PM EST (01:16 UTC)
Expired
Nov 17, 2013, 9:15 PM EST
In force
59 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Pleasants County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 8:25 PM ESTTSTM WND DMG3 Sw The Plains, OHTREES DOWN ALONG SALEM ROAD...TIME ESTIMATED FROM RADAR
Nov 17, 8:35 PM ESTTSTM WND GST 572 Sw Albany, OH
Nov 17, 8:40 PM ESTTSTM WND GST 60Albany, OH
Nov 17, 8:45 PM ESTTSTM WND DMG3 Se Athens, OHTREES DOWN ALONG RICH LANE...TIME ESTIMATED FROM RADAR
Nov 17, 8:45 PM ESTTSTM WND DMG5 S Athens, OHTREES DOWN ALONG PLEASANT HILL ROAD...TIME ESTIMATED FROM RADA7
Nov 17, 8:45 PM ESTTSTM WND DMG6 Ne Athens, OHTREES DOWN ALONG ROUTE 550 HEADING 5 MILES EAST OF ATHENS...TIME ESTIMATED FROM RADAR
Nov 17, 8:50 PM ESTTSTM WND DMG3 W Fleming, OHWIND DAMAGE APPROX 300 FT WIDE CAUSED SOME DAMAGE TO SOME STRUCTURES AND HOME IN BARLOW OHIO
Nov 17, 9:00 PM ESTTSTM WND DMG11 Wnw Belpre, OHTREES DOWN ALONG FEDERAL ROAD JUST INSIDE WASHINGTON COUNTY NEAR THE ATHENS WASHINGTON COUNTY LINE
Nov 17, 9:14 PM ESTTSTM WND GST 533 Sse Williamstown, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 4:25 PM ESTTornado WatchSPC5 hr
Nov 17, 7:21 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS51 KRLX 180116
SVRRLX
OHC009-105-115-167-WVC073-107-180215-
/O.NEW.KRLX.SV.W.0076.131118T0116Z-131118T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  NORTHERN WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...GLOUSTER...COOLVILLE...ATHENS...
  ALBANY...
  EXTREME NORTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCCONNELSVILLE...CHESTERHILL...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BEVERLY...BELPRE...

* UNTIL 915 PM EST

* AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 17 MILES NORTHWEST OF MCCONNELSVILLE TO 13 MILES    
  WEST OF GLOUSTER TO 18 MILES WEST OF ALBANY...MOVING EAST AT 60    
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...WASHINGTON...VIENNA...LUBECK AND BOAZ.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 172 AND 186 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3976 8164 3968 8163 3966 8158 3959 8158
      3959 8149 3965 8146 3960 8134 3961 8127
      3958 8125 3958 8116 3921 8140 3918 8231
      3920 8231 3921 8227 3927 8226 3955 8208
      3955 8204 3963 8203 3977 8194
TIME...MOT...LOC 0116Z 261DEG 51KT 3982 8202 3950 8225
          3921 8245

$$

30
2 follow-up statements
074 
WWUS51 KRLX 180200
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
900 PM EST SUN NOV 17 2013

OHC105-115-180210-
/O.CAN.KRLX.SV.W.0076.000000T0000Z-131118T0215Z/
MEIGS OH-MORGAN OH-
900 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND EXTREME
NORTHWESTERN MEIGS COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3961 8139 3961 8136 3960 8134 3960 8129
      3961 8127 3958 8125 3958 8117 3921 8140
      3919 8198 3959 8162 3959 8149 3965 8146
TIME...MOT...LOC 0200Z 262DEG 37KT 3981 8138 3950 8161
          3920 8182

$$

OHC009-167-WVC073-107-180215-
/O.CON.KRLX.SV.W.0076.000000T0000Z-131118T0215Z/
ATHENS OH-WASHINGTON OH-PLEASANTS WV-WOOD WV-
900 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR NORTHERN WOOD...PLEASANTS...WASHINGTON AND SOUTHEASTERN ATHENS
COUNTIES...

AT 856 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF MACKSBURG TO BEVERLY TO COOLVILLE...
OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF CAMBRIDGE TO
BEVERLY TO COOLVILLE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLEMING...LITTLE HOCKING...LOWELL...WASHINGTON...BLENNERHASSETT...
DEVOLA...LUBECK...LOWER SALEM...BELPRE...WILLOW ISLAND...WAVERLY...
MARIETTA...WILLIAMSTOWN...VIENNA...PARKERSBURG...NORTH HILLS AND BOAZ

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 172 AND 186 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3961 8139 3961 8136 3960 8134 3960 8129
      3961 8127 3958 8125 3958 8117 3921 8140
      3919 8198 3959 8162 3959 8149 3965 8146
TIME...MOT...LOC 0200Z 262DEG 37KT 3981 8138 3950 8161
          3920 8182

$$

30
433 
WWUS51 KRLX 180206
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
906 PM EST SUN NOV 17 2013

OHC009-167-WVC073-107-180216-
/O.EXP.KRLX.SV.W.0076.000000T0000Z-131118T0215Z/
ATHENS OH-WASHINGTON OH-PLEASANTS WV-WOOD WV-
906 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOOD...PLEASANTS...
WASHINGTON AND SOUTHEASTERN ATHENS COUNTIES WILL EXPIRE AT 915 PM
EST...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 172 AND 186 IN
WEST VIRGINIA.

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EST MONDAY MORNING FOR CENTRAL
KENTUCKY AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3961 8139 3961 8136 3960 8134 3960 8129
      3961 8127 3958 8125 3958 8117 3921 8140
      3919 8198 3959 8162 3959 8149 3965 8146
TIME...MOT...LOC 0206Z 262DEG 37KT 3982 8130 3951 8153
          3921 8174

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 7:56 PM EST, 20 minutes earlier.

Area forecast discussion, Nov 17, 7:56 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EST SUN NOV 17 2013

.SYNOPSIS...
A STRONG COLD FRONT CROSSES OVERNIGHT WITH DAMAGING WIND GUSTS
POSSIBLE...ESPECIALLY NEAR THE FRONT. DRIER/TURNING COLDER
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
REMAINDER OF EXTREME NORTHEAST KENTUCKY AND WESTERN HALF OF WEST
VIRGINIA TIL 1 AM MONDAY.

630 PM UPDATE...TORNADO WATCH CONTINUES FOR SOUTHEAST OHIO AND
EXTREME NORTHEAST KENTUCKY TIL MIDNIGHT. OTHERWISE...NO SIGNIFICANT
CHANGE TO PREVIOUS FORECAST.

PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW A STRONG LOW LEVEL JET IN ADVANCE OF A COLD
FRONT. WITH A GOOD LINE OF CONVECTION HAVING DEVELOPED TO THE
WEST...WILL EXTEND THE WIND ADVISORY TO INCLUDE SOUTHERN COUNTIES AS
WELL. WILL HAVE TO CLOSELY MONITOR SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA FOR THE THREAT OF EVEN STRONGER WINDS AS THE LINE OF STORMS
AND COLD FRONT APPROACH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POST FRONTAL ENVIRONMENT TO BE LARGELY QUIET...ALTHOUGH THERE IS
SOME LOW CONFIDENCE FOR UPSLOPE SNOW SHOWERS OVER THE HIGHEST RIDGES
MONDAY NIGHT. GFS TOUCHING ON THIS MORE THAN THE NAM...ALTHOUGH SREF
ALSO HINTS AT LIGHT QPF DURING THIS TIME FRAME AS WELL. 850MB TEMPS
ONLY IN THE -6C RANGE HOWEVER...SO MAY END UP REMOVING THESE IN
UPCOMING FORECASTS. AS IT STANDS...ONLY HAVE ISOLATED SLIGHT CHANCE
POPS IN FOR A FEW OF THE RIDGES.

WILL HAVE SOME WIND TO DEAL WITH MONDAY INTO MONDAY NIGHT IN THE
STRONG PRESSURE GRADIENT AND WITH THE DOWN GLIDING WIND BEHIND THE
COLD FRONT. MOUNTAIN GUSTS OVER 30KTS NOT OUT OF THE
QUESTION...BUT WILL SUBSIDE BY DAWN TUESDAY.

ASIDE FROM THIS...HIGH PRESSURE DOMINATES THE SHORT TERM. MAX TEMPS
CRASH ON TUESDAY IN THE COLDER AIRMASS...AND WILL NOT GET OUT OF THE
40S...AND SHOULD SEE TEMPS DROP BELOW FREEZING BOTH MONDAY NIGHT AND
TUESDAY NIGHT IN LARGELY CLEAR SKIES...LESS THE NORTHEAST MOUNTAINS
AS MENTIONED FOR WEAK NORTHWEST UPSLOPE MONDAY NIGHT. SURFACE HIGH
PRESSURE DRIFTS TO THE NORTHEAST BY MID WEEK...WITH RETURN FLOW
PROVIDING A SLOW WARM UP.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL FLOW MID WEEK WITH SOME UPPER RIDGING TAKING HOLD BY
WEEKS END. THINGS BECOME A LITTLE MURKY HEADING INTO NEXT WEEKEND
WITH SPLIT FLOW DEVELOPING AMID A RATHER STRONG UPPER TROF ACROSS
THE NE CONUS. GENERALLY FOLLOWED HPC THROUGHOUT.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
00Z MONDAY THRU 00Z TUESDAY...
BIG FEATURE THIS PERIOD WILL BE GUSTY AND POTENTIALLY DAMAGING
WINDS WITH A COLD FRONT EARLY TONIGHT.

A STRONG LOW LEVEL SOUTHERLY JET WILL CONTINUE AHEAD OF A STRONG
COLD FRONT...WHICH WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY
TONIGHT. A BAND OF SHOWERS AND FEW THUNDERSTORMS WILL BE ALONG AND
AHEAD OF THIS STRONG COLD FRONT...PROVIDING MVFR CONDITIONS AT
TIMES. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH ANY STRONG CONVECTION
AND WITH THE COLD FRONT ITSELF. BRIEF IFR CONDITIONS ARE ALSO
POSSIBLE ALONG AND BEHIND THE COLD FRONT...BUT CONDITIONS WILL
RAPIDLY IMPROVE TO VFR NOT FAR BEHIND THE FRONT.

06Z TO 12Z...FROM WEST TO EAST...WINDS WILL SUBSIDE AND SKIES WILL
CLEAR.

AFTER 12Z. VFR...WITH SCT CU LOWLANDS AND SCT-BKN CU MOUNTAINS.
WINDS WILL PICK UP A BIT FROM THE WEST BY 16Z WITH GUSTS TO NEAR 20
MPH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH .

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND COLD FRONT COULD VARY
AND HOUR OR TWO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 MON
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    M    L    L    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    L    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    H
PKB CONSISTENCY  H    H    H    H    M    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H

AFTER 00Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR WVZ005>011-013>020-
     024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ066-067-075-076-
     083>087.
KY...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/MZ/30
NEAR TERM...RPY/JMV
SHORT TERM...26
LONG TERM...30
AVIATION...JMV
Hazardous weather outlook, Nov 17, 7:28 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
728 PM EST SUN NOV 17 2013

VAZ003-004-WVZ020-027>040-046-047-190030-
DICKENSON-BUCHANAN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ103-105-WVZ005>008-010-011-013>019-024>026-190030-
BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ066-067-075-076-083>087-190030-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...TORNADO WATCH 566 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-WVZ009-190030-
CARTER-WOOD-
728 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 17, 8:14 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
814 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     2 NNW SOMERSET          39.83N  82.31W
11/17/2013  E60 MPH          PERRY              OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300963

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 7:37 PM ESTSevere Thunderstorm WarningRLXAthens, Jackson, Morgan, Perry, Vinton53 min
Nov 17, 8:02 PM ESTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton58 min
Nov 17, 8:58 PM ESTSevere Thunderstorm WarningRLXAthens, Gallia, Lawrence, Meigs47 min
Nov 17, 8:52 PM ESTSpecial Weather StatementRLXCabell, Wayne53 min
Nov 17, 9:27 PM ESTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Pleasants, Ritchie and 3 more63 min
Nov 17, 9:44 PM ESTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Lewis and 4 more61 min
Nov 17, 9:45 PM ESTSevere Thunderstorm WarningRLXBarbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 3 more60 min
Nov 17, 9:49 PM ESTSpecial Weather StatementRLXBoone, Clay, Kanawha, Lincoln, Logan, Putnam56 min
Nov 17, 10:01 PM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more59 min
Nov 17, 10:09 PM ESTSpecial Weather StatementRLXMcDowell, Raleigh, Wyoming66 min
Nov 17, 10:14 PM ESTSevere Thunderstorm WarningRLXBoone, Braxton, Clay, Fayette, Kanawha, Nicholas and 1 more61 min
Nov 17, 10:40 PM ESTSevere Thunderstorm WarningRLXBarbour, Braxton, Harrison, Lewis, Pocahontas, Randolph and 3 more65 min
Nov 17, 11:10 PM ESTSpecial Weather StatementRLXPocahontas50 min
Nov 17, 11:29 PM ESTSevere Thunderstorm WarningRLXPocahontas, Randolph46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.